MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1837
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.The complaint device was returned with the original stryker sustainability packaging and with the packaging tray.Visual inspection of the device jaws revealed that the jaw hinge was loose and bent open on the left side of the device jaw.Further inspection of the device jaw hinge showed evidence of the jaw pin still intact without falling off the device.When the device jaws were closed, the jaws would bend towards the left due to the broken jaw hinge.The results of the visual inspection determined that the reported event was confirmed.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are: -grasping on to too much or inappropriate tissue types or staples -improperly forcing open the jaws of the device -attempting to remove the device from the trocar with the jaws in the open position -device damage to mechanisms during use, shipping damage.The instructions for use (ifu) state: - do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.- do not use this instrument on vessels larger than 7 mm in diameter.- if the instrument shaft is visibly bent, discard and replace the instrument.A bent shaft may prevent the instrument from sealing or cutting properly.- eliminate tension on the tissue when sealing and cutting to ensure proper function.- use caution when grasping, manipulating, sealing, and dividing large tissue bundles.- do not attempt to seal or cut over clips or staples as incomplete seals will be formed.Contact between an active electrode and any metal objects may result in alternate site burns or incomplete seals.- do not activate the ligasure system in an open-circuit condition.Activate the system only when the instrument is in direct contact with the target tissue to lessen the possibility of unintended burns.- a continuous tone sounds to indicate the activation of rf energy.When the activation cycle is complete, a two-pulsed seal-cycle-complete tone sounds and rf output ceases.- prior to cutting the seal, inspect the vessel or tissue to ensure proper sealing.- keep the instrument jaws (1) clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.- in case the instrument is accidently dropped on the floor, turn off the generator and unplug the instrument prior to discarding.- inspect the instrument and cords for breaks, cracks, nicks, or other damage before use.Failure to observe this caution may result in injury or electrical shock to the patient or surgical team or cause damage to the instrument.If damaged, do not use.- do not turn the rotation wheel when the lever is latched.Product damage may occur.Turn the rotation wheel on the instrument until the jaws are in the required position.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that the tip of ligasure bent after putting into trocar and did not return back to original position.There was no patient injury or extended procedure time reported and the complainant is not aware of any medical intervention.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key19636922
Report Number0001056128-2024-00071
Device Sequence Number7093615
Product Code NUJ
UDI-Device Identifier07613327500844
UDI-Public07613327500844
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF1837
Device Catalogue NumberLF1837
Device Lot Number15403594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2024
Initial Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown